NeuroTalk Support Groups

NeuroTalk Support Groups (https://www.neurotalk.org/)
-   Chronic Pain (https://www.neurotalk.org/chronic-pain/)
-   -   Lyrica Withdrawal - How Long Will This Last? (https://www.neurotalk.org/chronic-pain/132645-lyrica-withdrawal.html)

glixen 09-15-2010 07:41 AM

Lyrica Withdrawal - How Long Will This Last?
 
Hello, I am new here :)

For the past 2 years I have been suffering from an intense, constant head pain called Hemicrania continua. I also suffer from Cluster Headaches. For some reason I have not responded to the usual medications for this affliction, so I was put on Lyrica some time back. I took 600mg/day for about a year. I have since been switched to a different medication which works better. However, even though I weaned my Lyrica down very slowly over several months and though I've been off the med for nearly 3 months now, I still suffer some withdrawal effects. Currently, I am dealing with extreme excessive sweating (to the point where just walking up stairs makes me sweat). I am in good physical shape and never had this problem until withdrawal. Secondly, I have had horrible, very dark depression since coming off Lyrica. I've even been put on an antidepressant and tried to do as much exercise as my pain will allow in an effort to lift my mood. This hasn't helped, either.

I'd like to know, if anyone can help me, how long this withdrawal will last or how others' experiences compare to mine. I'm feeling at the end of my tether and am seriously considering going back on Lyrica so I can at least feel normal (well, normal for me ;) ) again. Any help will be greatly appreciated.

Thank you :)

Kieron Ennis 10-22-2010 11:16 AM

Hello there

Wondering how you are doing now? Did you stay off Lyrica? I was on Lyrica for a couple of years. I am in week six of serious withdrawal issues. I too am in great phsical shape but I feel terrible now. My nervous system seems out of control. I have severe anxiety that I never had before, a nervous stomach all the time. Horrable IBS when I eat or drink anything. Eating makes everthing worst. I can't sleep well. I feel like something could be seriously wrong with me. Doctors seems to treat me like I am crazy. I really don't want to go back on Lyrica. But have considered it just to validate that it is the cause of these symptoms. I hate that it has been so long an seems to only get worst. I would like to know how you are doing after 4 months.

Thanks:)

Leesa 10-23-2010 05:47 PM

Wow this is strange. I was on Lyrica too, and have been taken off it as of about 3 weeks ago, and I'm not having ANY problems at all with it. I didn't wean off ~ my doctor just took me off of it. I'm also on Topamax, another anticonvulsant, but I was on that at the same time I was taking Lyrica ~ so i don't understand why i'm not having withdrawal too. I'm NOT complaining, mind you. LOL ;)

I hope both of you have talked to your doctors about this ~ in the meantime, try taking some BENADRYL ~ that should help a little with the withdrawal effects. You may have to take 2 capsules. See if it helps you. God bless. Hugs, Lee :D

Kieron Ennis 10-24-2010 06:31 PM

Thats good for you, for sure, mabey your other med helps. How long and how much did you take? Unfortunatley it is terrible withdrawal for me I just can't understand the duration of my symptoms? Why do you think Benadryl will help?

JUSTICE7 04-12-2011 08:25 AM

Quote:

Originally Posted by Kieron Ennis (Post 708204)
Thats good for you, for sure, mabey your other med helps. How long and how much did you take? Unfortunatley it is terrible withdrawal for me I just can't understand the duration of my symptoms? Why do you think Benadryl will help?


you have a beautiful name! Kieron. This is my second time stopping lyrica and its a tough one to overcome. I have been taking it for three years and am in to day 4 of withdraw. well, what im doing is taking a 150mg capsule apart and just dropping a pinch on my tongue in the mornings.

for the IBS and severe nausea I take a couple tokes of hydro medical mary. Just a couple 5mg percs a day keep me feeling great. I hope your not still on lyrica. If anyone is on lyrica and needs a support penpal. id be happy to help.

Spiney95 04-21-2011 12:23 PM

So sorry to hear you folks are experiencing the infamous Lyrica withdrawl. I only take 150 mg per day and have been on this dose which has been effective for me for at least 7 years. Several times, I have experienced problems with my Part D provider not wanting to cover it for me and it took at least a month of aggressive calls from me and the pain doc to clear it up. In the meantime, I went through a w/d from hell.............worse than going off the sched. IIs. The last time it happened, at week six, I called the pain doc and my primary and told them not to panic but I was going to the ER and say that I was in severe w/d and having auditory hallucinations and suicidal ideations. :eek: I was put up on the psych unit and got a Lyrica within an hour. Of course, I ended up staying there for a week but at least was discharged with a pre-certed script. :wink:

diane918 04-30-2011 02:13 PM

Hi:)...my name is Diane and I'm new here...just signed up. I was led here due to wondering if Lyrica did have withdrawl symptoms and if that is why I've been feeling so nasty these past couple days. I've been taking Lyrica for Fibromyalgia and Diabetic Neuropathy for several years (6-7?) and all of a sudden, just over two weeks ago, my insurance co. told my HMO to have me try Neurontin instead. What a scramble! No notice...and I was down to my last week of meds. Took a little longer than that to convince the insurance company that the switch was not at all to my benefit, as although Neurontin might address my diabetic neuropathy, it is not approved for use in the treatment of Fibromyalgia. I was off the Lyrica for only two days, and really started feeling awful. By the third day, nausea, IBS, all the muscle and nerve pain back ten fold...burning in my lower legs, insomnia, headaches, bloating, and depression so dark and deep that I was crying steadily. I was almost ready to sign myself in to the psychiatric center, and I had never given it a thought to possible withdrawl, until after the pharmacy called early this morning and told my husband that the insurance company just approved and they had the prescription ready. I even had to borrow the money from my neighbor to get it, but just a couple hours after taking it and lying down, I am starting to feel a lot better and brain clarity is improving as the headache is subsiding and my mood has stabilized. Maybe I'll even get some sleep now. I tossed and turned all night, with going back and forth between freezing and sweating. I couldn't stand any of my dogs near me, not even my Service Dog. Poor thing got knocked off the bed twice as near as I can remember. Unfortunately, Lyrica is the only drug approved by the FDA for use in the treatment of Fibromyalgia. I will sure be glad when something just as effective but less addictive is found and approved.

Spiney95 05-03-2011 11:44 PM

So glad you are feeling better. It is amazing how you begin to improve after taking that first pill. You may feel totally worn out for a few days but that is to be expected as you have been put through the wringer. You will improve, relative to w/d symptoms, quickly.

BTW, I was not suicidal when I went in the hospital, just having mild auditory hallucinations on top of all of the imaginable w/d symptoms. Having worked for a Psych., I knew if I went to the ER complaining of the other symptoms, the ER doc would pat my hand, tell me to keep calling my Part D provider and send me home.
That was no longer acceptable so I said that magic words that will get anyone sent upstairs. The next day, my primary doc and psychiatrist gave me a mild lecture for being a bad girl and then kept me there for a week so they could run tests that Medicare would not cover on an outpatient basis. Take care.

foxynana1951 05-16-2011 08:38 PM

withdrawal from Lyrica
 
:confused:my psychiatrist put me on Lyrica for sleep. I was on it for over a year and in September I got extreme vertigo. I found out after many visis with doctors of all specialties (from a pharmacist) that it was the Lyrica. I stopped taking the Lyrical the 1st of April and am still experiencing hot/cold, anxiety the vertigo, nausea and extreme depression. I won't touch another Lyrica tablet and just wonder how long it will take to get this poison out of my system????? I already suffered from depression and the w/d has made me suicidal.

MichaelC 06-13-2011 10:00 PM

I took Lyrica for a year. I had to stop taking it becuase I found it made me less sharp mentally . I withdrew slowly 3-4 weeks , no problem stopping it.


All times are GMT -5. The time now is 08:05 PM.

Powered by vBulletin • Copyright ©2000 - 2022, Jelsoft Enterprises Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2022 DragonByte Technologies Ltd.